Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


+ppd and - chest X-ray.
May 30, 2004

Dear Young,

I have a +ppd and -chest x-ray and I am 36yrs old.My doctor pescribed Pyridoxine(B6)and Izoniazide.I took these drugs for seven weeks and it was found out that my liver was being affected and I was asked to stop.

Also my last blood work showed an increase in VL from 17,000 to 34,000 while the CD4 remained at 478.Now my question is; I my due for initiating therapy? could the latent tuberculosis come up incourse of treating HIV? was the seven weeks treatment enough?.My next appointment is June ending and I will love to hear from you.

Response from Dr. Young

Thanks for your question.

I don't see anything in your tests that strongly suggest the need to start treatment for HIV. Most doctors in the US are waiting until CD4s are about 350, particularly if the viral load is higher (>55,000). In both cases, your lab tests have not met these criteria.

While seven weeks of treatment for TB preventive therapy is not thought to be long enough, there's no obvious reason that starting HIV treatment will activate TB.

Good luck, BY



Previous
Baseline VL?
Next
Starting Treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement